I had RAI done in November of last year. My TSH is still high @ 10.2 (T4 &T3 are on the low end of the norm range). Up until about a month ago, I wasn't suffering from any "mental issues". Now, I just don't know if my problems are linked to my underactive thyroid or if they stand alone. I've started having panic attacks, bad headaches on my temples, depression (from the worry of anxiety i think), I walk around in a complete fog and sometimes I think I could just cry at the drop of a hat. It seems that if it were my hypothyroid causing them, they would have surfaced when my TSH was even higher and my T4 & T3 were lower. Has anyone found that the closer their labs come into the normal range the worse they feel? I swear, I just think I'm losing it sometimes. My endo seems to think these issues are unrelated as I'm not hyper. Any words would help... thanks
Your FT3 & FT4 should be at the high end of normal and most people feel best with a tsh of about 1. Your body is just becoming more depleted since Nov. It takes awhile for not enough thyroid to really start hurting you. Sounds like you're there. Why hasn't he upped your dose? IWL
The way your body works is that it gets used to not having something it needs. But if you give it something it needs, it starts waking up and wanting it, so you get the increased symptoms the more you take it. People get scared off by getting the symptoms, but they have to realize that by taking more thyroid hormones, the problems will go away as the body gets the amount of the hormones it needs.
My doc has upped my dosage. I started on 100 Levoxyl then 125, 150 and now 175. Actually, he screwed up on the 150 and it was Levothroid and I actually took that for a couple of months (then I started having my panic attacks). that is something I am going to address when I see him next. Why in the middle of taking Levoxyl I was given Levothroid? (I'm naive enough or just stupid enough to have thought that maybe Levoxyl did not go up to 150 so that was what the switch was for... then, I was back on Levoxyl @ 175) Anyway, I do appreciate your replies. They both make a lot of sense
Different kinds of supplements vary depending on how they are made for various reasons. In that sense, the amount of hormone you get into your blood stream will vary too. It is NOT WISE for the doctor, pharmacist or whoever to switch you around on that stuff like musical chairs.